Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 452, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2001, 3:31 PM CDT for Marion County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 19, 2001, 4:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:40 PM CDT | Thunderstorm Wind | Columbia, MS | Several trees, including one very large tree were blown down in rural southwestern portions of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 192034 SVRJAN MSC091-192100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 400 PM CDT * AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES SOUTH OF COLUMBIA...MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SOUTHWESTERN MARION COUNTY WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3101 8980 3119 8974 3131 9016 3109 9023
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:10 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 19, 3:10 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT TUE JUN 19 2001 MODEL COMPARISON DIFFICULT IN THE SHORT TERM DUE TO PLANNED DELAYS AND SCRUBS. ETA AND AVN ARE REASONABLY SIMILAR WITH NOGAPS OFFERING A SLIGHTLY DIFFERENT SOLUTION BY DAY 3. MORE ON THIS LATER. ACTIVE DIURNAL CONVECTION PATTERN EXPECTED FOR SOUTH MS AGAIN TOMORROW AFTERNOON...SIMILAR TO TODAY... AS WEAK UPPER VORT LOBE LURKS NEARBY. WILL SHARPEN POPS GRADIENT FROM SOUTH TO NORTH. THIS FEATURE BECOMES LESS OF A PLAYER THURSDAY AS IT BEGINS TO FEEL THE EFFECTS OF A WEAK TROUGH IN THE WESTERLIES...TURNING THE UPPER VORTICITY ADVECTION PATTERN AROUND AND FOCUSING THE DIFFERENTIAL VORTICITY ADVECTION TERM FARTHER EAST. MEANWHILE...A COLD FRONT PUSHES SOUTH INTO OUR AREA ON THURSDAY. THIS FRONT IS SEASONABLY DIFFICULT TO PINPOINT...WITH THE WINDSHIFT...TEMPERATURE GRADIENT...AND DEWPOINT GRADIENT ALL OUT OF PHASE. ANYWAY...STILL SUFFICIENT LIFT BEHIND THE WINDSHIFT THURSDAY NIGHT TO JUSTIFY A CHANCE OF SHOWERS AND STORMS. INTO THE EXTENDED...MODEL DIFFERENCES BECOME A LARGER PLAYER. BIG DIFFERENCES BETWEEN THE MRF AND THE NOGAPS...WITH THE ECMWF A REASONABLE COMPROMISE AS PER NCEP DISCUSSION. BOTTOM LINE SHOULD BE AN END TO PRECIP CHANCES ON FRIDAY AS UPPER TROUGH PASSES AND LOWER LEVELS DRY OUT...FOLLOWED BY INCREASING HEAT AS UPPER RIDGE BUILDS TO THE NORTH. WILL REINTRODUCE DIURNAL POPS INTKO SOUTH ZONES ON TUESDAY AFTER A LONG DRY WEEKEND. PRELIM NUMBERS... JAN 068/091 068/090 2223 MEI 066/091 066/090 2324 .JAN... MS...NONE. LA...NONE. AR...NONE. 06
In the hours before
Special weather statement, Jun 19, 2:32 PM CDT, 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 232 PM CDT TUE JUN 19 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...AS WELL AS PARTS OF CENTRAL AND SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF A LINE FROM SICILY ISLAND...LOUISIANA TO VICKSBURG TO YAZOO CITY TO DEKALB. THE STORMS WILL BE MORE NUMEROUS OVER SOUTHEAST MISSISSIPPI. BRIEF HEAVY RAINFALL...OCCASIONAL LIGHTNING..AND GUSTY WINDS MAY OCCUR. HOWEVER...NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOUTHEAST WINDS WILL CONTINUE TO PUSH MOISTURE FROM THE GULF OF MEXICO INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON. AS THE MOISTURE CONTENT OF THE AIR INCREASES...DIURNAL HEATING WILL PROVIDE THE INITIAL LIFT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. AT THE SAME TIME...AN ACTIVE SEABREEZE WILL PUSH NORTHWEST FROM THE GULF COAST. AS THE SEABREEZE MOVES INTO SOUTH MISSISSIPPI...IT WILL HELP TO FOCUS THUNDERSTORMS DEVELOPMENT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.